MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL
Model Number 45-651026
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not available to send to the manufacturer for analysis; therefore, a product analysis could not be performed.The root cause is unknown.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that coil embolization was attempted in an aneurysm on a patient with a type ii endoleak.An attempt to place the 2nd coil was not successful and during retraction, the coil stretched into a "hair thin wire" and became stuck "where the graft met the sac," so it could not be removed from the catheter.All access and delivery system devices were removed from the patient and a surgical femoral cut down was performed.The wire was then pulled with excessive force and the wire came free.The arteriotomy was closed and the patient did well in recovery.

Brand Name
AZUR DETACHABLE FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8197278
Report Number2032493-2018-00289
Device Sequence Number1653115
Product Code KRD
UDI-Device Identifier00810170016103
UDI-Public(01)00810170016103(11)151026(17)201026(10)151026JC3
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111307
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/26/2020
Device Model Number45-651026
Device Catalogue Number45-651026
Device Lot Number151026JC3
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight134